Alert archive / California / High Wind Watches in 2011

High Wind Watch 1, NWS Phoenix, AZ

April 5, 2011

NWS Phoenix, AZ issued this high wind watch at Apr 5, 2011, 2:01 PM PDT. It took effect at Apr 7, 2011, 2:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 5, 2011, 2:01 PM PDT (21:01 UTC)
In effect from
Apr 7, 2011, 2:00 PM PDT
Expired
Apr 6, 2011, 3:05 AM PDT
In force
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

884 
WWUS75 KPSR 052101
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
201 PM MST TUE APR 5 2011

.A LARGE LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OVER SOUTHERN
CALIFORNIA WITH VERY STRONG AND GUSTY WINDS ACROSS PORTIONS OF FAR
SOUTHEAST CALIFORNIA THURSDAY AFTERNOON AND EVENING.

CAZ033-060915-
/O.NEW.KPSR.HW.A.0001.110407T2100Z-110408T0700Z/
IMPERIAL COUNTY-
201 PM PDT TUE APR 5 2011

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING ABOVE 1500 FEET...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A HIGH WIND
WATCH ABOVE 1500 FEET...WHICH IS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH THURSDAY EVENING. 

* AFFECTED AREA: FAR SOUTHWEST CORNER OF IMPERIAL COUNTY ALONG
  INTERSTATE 8 WEST OF EL CENTRO AND HIGHER ELEVATIONS OF EASTERN
  IMPERIAL COUNTY NORTH OF GLAMIS.

* TIMING: THE STRONGEST WINDS ARE EXPECTED THURSDAY AFTERNOON AND
  THURSDAY EVENING. 

* WINDS: SUSTAINED WINDS OF 40 TO 45 MPH AND GUSTS TO NEAR 60 MPH ARE
  POSSIBLE.

* IMPACTS: THESE STRONG WINDS WILL MAKE TRAVEL DIFFICULT ALONG
  INTERSTATE 8 WEST OF OCOTILLO. AREAS OF BLOWING DUST AND SAND ARE
  ALSO POSSIBLE LATE THURSDAY. HIGH PROFILE VEHICLES ARE LIKELY TO BE
  AFFECTED THE MOST BY THESE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
1 follow-up statement
450 
WWUS75 KPSR 061005
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
305 AM MST WED APR 6 2011

.A LARGE LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OVER SOUTHERN
CALIFORNIA WITH VERY STRONG AND GUSTY WINDS ACROSS PORTIONS OF
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA THURSDAY AFTERNOON AND
EVENING.

CAZ033-062215-
/O.UPG.KPSR.HW.A.0001.110407T2100Z-110408T0700Z/
/O.NEW.KPSR.WI.Y.0013.110407T2100Z-110408T0600Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO
305 AM PDT WED APR 6 2011

...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT THURSDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: MOST OF IMPERIAL COUNTY INCLUDING OCOTILLO...EL
  CENTRO...IMPERIAL...IMPERIAL VALLEY...AND AREAS ALONG THE LOWER
  COLORADO RIVER VALLEY NORTH OF GLAMIS.

* TIMING: THE STRONGEST WINDS ARE EXPECTED THURSDAY AFTERNOON 
  AND THURSDAY EVENING. 

* WINDS: SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS EXCEEDING 40 MPH
  ARE POSSIBLE.

* IMPACTS: THESE STRONG WINDS WILL MAKE TRAVEL DIFFICULT ALONG
  INTERSTATE 8 FROM WEST OF OCOTILLO THROUGH EL CENTRO. AREAS OF
  BLOWING DUST AND SAND ARE ALSO POSSIBLE LATE THURSDAY. HIGH PROFILE
  VEHICLES ARE LIKELY TO BE AFFECTED THE MOST BY THESE WINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

AZZ020-021-026-CAZ030>032-062215-
/O.NEW.KPSR.WI.Y.0013.110407T2100Z-110408T0600Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
SOUTHWEST DESERTS-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...
COTTONWOOD VISITOR CENTER...BLYTHE
305 AM MST WED APR 6 2011 /305 AM PDT WED APR 6 2011/

...WIND ADVISORY IN EFFECT FROM 2 PM MST /2 PM PDT/ TO 11 PM MST
/11 PM PDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM MST /2 PM PDT/ TO 11 PM
MST /11 PM PDT/ THURSDAY. 

* AFFECTED AREA: PORTIONS OF YUMA AND LA PAZ COUNTIES INCLUDING
  CIBOLA...QUARTZSITE...BOUSE...PARKER...AND EASTERN RIVERSIDE AND
  IMPERIAL COUNTIES INCLUDING BLYTHE...CHIRIACO SUMMIT AND JOSHUA
  TREE NATIONAL PARK.

* TIMING: THE STRONGEST WINDS ARE EXPECTED THURSDAY AFTERNOON 
  AND THURSDAY EVENING. 

* WINDS: SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS EXCEEDING 40 MPH
  ARE POSSIBLE.

* IMPACTS: THESE STRONG WINDS WILL MAKE TRAVEL DIFFICULT ALONG
  INTERSTATE 10 ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES.
  AREAS OF BLOWING DUST AND SAND ARE ALSO A POSSIBLE ISSUE. MOTORISTS
  SHOULD TAKE CAUTION WHEN DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

CDEWEY

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this high wind watch went out at Apr 5, 12:25 PM PDT, 1 hour 36 minutes earlier.

Area forecast discussion, Apr 5, 12:25 PM PDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1225 PM MST TUE APR 5 2011

.UPDATE...UPDATED AVIATION DISCUSSION.

&&

.SYNOPSIS...
HIGH PRESSURE ALOFT MEANS MOSTLY SUNNY AND WARMER WEATHER TODAY. A
LOW PRESSURE SYSTEM FROM WEST OF BAJA CALIFORNIA WILL BRING MOSTLY
CLOUDY SKIES AND A SLIGHT CHANCE OF SHOWERS WEDNESDAY INTO WEDNESDAY
NIGHT. MOSTLY SUNNY SKIES ARE EXPECTED THURSDAY BEFORE A COLDER STORM
SYSTEM FROM THE GULF OF ALASKA BRINGS A BETTER CHANCE OF SHOWERS AND
MOUNTAIN SNOW BY LATE FRIDAY INTO SATURDAY. AFTER TEMPERATURES PEAK
TODAY...BREEZY TO WINDY WEATHER AND A COOLING TREND IS EXPECTED
WEDNESDAY THROUGH SATURDAY WITH THE STRONGEST WINDS THURSDAY. MUCH
COOLER WEATHER IS FORECAST SATURDAY WITH DESERT HIGHS IN THE 60S...
MORE THAN 20 DEGREES COOLER THAN TODAY.

&&

.DISCUSSION...
UNDER SUNNY SKIES...TEMPERATURES WERE GENERALLY 5 TO 13 DEGREES
WARMER IN THE HIGHER TERRAIN...1 TO 6 DEGREES WARMER IN SOUTH-
CENTRAL ARIZONA DESERT AREAS INCLUDING THE GREATER PHOENIX
AREA...AND CLOSE TO THE SAME IN FAR SOUTHWEST ARIZONA AND SOUTHEAST
CALIFORNIA INCLUDING YUMA...EL CENTRO AND IMPERIAL LATE THIS MORNING
COMPARED WITH THE SAME TIME YESTERDAY. WIND WAS GENERALLY LIGHT
DOWNSLOPE OR CALM.

HIGH PRESSURE ALOFT MOVING MOVE EAST ACROSS THE SOUTHWESTERN UNITED
STATES MEANS MOSTLY SUNNY AND WARMER WEATHER TODAY.

A LOW PRESSURE SYSTEM CURRENTLY CENTERED WEST OF CENTRAL TO NORTHERN
BAJA CALIFORNIA NEAR 127 DEGREES WEST LONGITUDE WILL MOVE NORTHEAST
ACROSS OUR AREA WEDNESDAY AND WEDNESDAY NIGHT. THIS SYSTEM IS
EXPECTED TO RESULT IN AN INCREASE IN CLOUDINESS TONIGHT WITH
CONSIDERABLE CLOUDINESS AND A SLIGHT CHANCE OF SHOWERS WEDNESDAY
INTO WEDNESDAY NIGHT.

SUNNY SKIES ARE EXPECTED THURSDAY BEFORE A STRONGER LOW PRESSURE
SYSTEM FROM THE GULF OF ALASKA BRINGS PARTLY TO MOSTLY CLOUDY SKIES
AND A BETTER CHANCE OF SHOWERS AND MOUNTAIN SNOW BY LATE FRIDAY INTO
SATURDAY.

THE BEST CHANCE OF SHOWERS WITH THE LOW PRESSURE SYSTEMS IS IN SOUTH-
CENTRAL ARIZONA PARTICULARLY OVER THE HIGHER TERRAIN EAST OF THE
PHOENIX AREA. RAINFALL AMOUNTS FROM THE FIRST SYSTEM WEDNESDAY AND
WEDNESDAY NIGHT COULD BE UP TO 3 TENTHS OF AN INCH OVER THE HIGHER
TERRAIN EAST OF THE GREATER PHOENIX AREA ACROSS SOUTHERN GILA
COUNTY.

RAINFALL AMOUNTS WITH THE 2ND STORM SYSTEM BY LATE FRIDAY INTO
SATURDAY COULD REACH A QUARTER OF AN INCH IN THE SOUTH-CENTRAL
ARIZONA DESERT AREAS INCLUDING THE GREATER PHOENIX AREA AND A HALF
INCH IN THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX.

THE LEAST CHANCE OF RAIN WITH BOTH SYSTEMS IS FROM THE YUMA TO
EL CENTRO-IMPERIAL AREAS.

AFTER TEMPERATURES PEAK TODAY...THE LOW PRESSURE SYSTEMS ARE
EXPECTED TO RESULT IN BREEZY TO WINDY WEATHER AND A COOLING TREND
WEDNESDAY THROUGH SATURDAY. THE STRONGEST WINDS ARE EXPECTED
THURSDAY AND THE MOST COOLING IS EXPECTED FRIDAY AND SATURDAY.

A WIND ADVISORY WILL PROBABLY BE NEEDED OVER A GOOD PORTION OF
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA THURSDAY AFTERNOON AND
EVENING.

COMPARED WITH TODAY...TEMPERATURES ARE EXPECTED TO BE MORE THAN 20
DEGREES COOLER SATURDAY WITH DESERT HIGHS ONLY IN THE 60S.

A RAPID RECOVERY OF TEMPERATURES IS EXPECTED SUNDAY AND MONDAY...AS
THE LOW PRESSURE SYSTEM QUICKLY EJECTS NORTHEAST OUT OF ARIZONA.

&&

.AVIATION...
SOUTHWEST AND SOUTH-CENTRAL ARIZONA AND SOUTHEAST
CALIFORNIA...INCLUDING KPHX...KIWA...KIPL...AND KBLH AIRFIELDS...

HIGH CLOUDS WILL CONTINUE TO INCREASE ACROSS THE ENTIRE AREA THROUGH
06/12Z AS A LOW OFF THE BAJA COAST MOVES EAST. GENERALLY LIGHT WINDS
ARE ALSO EXPECTED TODAY...BUT SOME GUSTS TO 20 KTS FOR KIPL/KBLH
AREA LATE THIS AFTERNOON THROUGH 06/06Z.

BY WEDNESDAY AFTERNOON THE MOISTURE WILL INCREASE SUBSTANTIALLY FOR
LOWER CLOUD BASES AND A SLIGHT CHANCE OF SHOWERS AT ALL TAF SITES.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
COOLER TEMPERATURES AND AN INCREASE IN HUMIDITY LEVELS THE LATTER
HALF OF THE WEEK. A LARGE AREA OF LOW PRESSURE WILL STRENGTHEN OVER
THE GREAT BASIN WEDNESDAY THROUGH SATURDAY...BRINGING INCREASED
CLOUDS AND ADDITIONAL COOLING TO THE REGION. WINDS WILL STRENGTHEN
WITH THE APPROACH OF THE LOW...WITH GUSTS IN THE 20-30 MPH RANGE
AREA-WIDE THURSDAY AFTERNOON THROUGH FRIDAY. AS MONDAY APPROACHES
TEMPERATURES WILL BEGIN TO WARM BACK UP TO NORMAL.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...ELLIS
AVIATION...SIPPLE
FIRE WEATHER...CDEWEY
Hazardous weather outlook, Apr 5, 6:12 AM PDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
612 AM MST TUE APR 5 2011

AZZ020>028-CAZ030>033-061315-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
612 AM MST TUE APR 5 2011 /612 AM PDT TUE APR 5 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...
SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...
EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE REGION THURSDAY...BRINGING
STRONG AND GUSTY WINDS WITH PERIODS OF BLOWING DUST AND REDUCED
VISIBILITY POSSIBLE. THE STRONGEST WINDS WILL BE OVER SOUTHEAST
CALIFORNIA AND SOUTHWEST ARIZONA THURSDAY LATE AFTERNOON AND EARLY
EVENING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

Nearby

High Wind Watches in California, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.